Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A recursive method to calculate the number of solutions of quadratic equations over finite fields

Author: Kenichi Iyanaga
Journal: Math. Comp. 64 (1995), 1319-1331
MSC: Primary 11T30; Secondary 11D79, 11R29, 11Y16
MathSciNet review: 1297472
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The number ${S_m}(\alpha )$ of solutions of the quadratic equation \[ x_1^2 + x_2^2 + \cdots + x_m^2 = \alpha \quad (x_i^2 \ne \pm x_j^2\quad {\text {for}}\;i \ne j)\] for given m, with $\alpha$ and ${x_i}$ belonging to a finite field, is studied and a recursive method to compute ${S_m}(\alpha )$ is established.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11T30, 11D79, 11R29, 11Y16

Retrieve articles in all journals with MSC: 11T30, 11D79, 11R29, 11Y16

Additional Information

Keywords: Quadratic equations over a finite field, number of solutions, algorithm
Article copyright: © Copyright 1995 American Mathematical Society